Alert archive / Colorado / Snow Advisories in 2008
Snow Advisory 3, NWS Pueblo, CO
NWS Pueblo, CO issued this snow advisory at Feb 20, 2008, 4:07 AM MST for 11 counties in Colorado. It took effect at Feb 20, 2008, 6:00 PM MST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2008, 4:07 AM MST (11:07 UTC)
- In effect from
- Feb 20, 2008, 6:00 PM MST
- Expired
- Feb 21, 2008, 10:10 PM MST
- In force
- 28 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 154 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 11.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2404 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 201107 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 407 AM MST WED FEB 20 2008 ...MORE SNOW HEADING FOR THE SOUTHWEST MOUNTAINS... .A STORM SYSTEM WILL MOVE INTO SOUTHERN NEVADA LATE THIS AFTERNOON...AND THEN INTO CENTRAL ARIZONA BY LATE TONIGHT AND ACROSS NORTHERN NEW MEXICO ON THURSDAY. SNOW WILL BEGIN OVER THE SOUTHWEST MOUNTAINS LATE THIS MORNING AND THEN INCREASE BY THIS EVENING...WITH SNOW BECOMING HEAVY AT TIMES AND CONTINUING THROUGH THURSDAY. COZ066-068-201715- /O.NEW.KPUB.SN.Y.0003.080221T0100Z-080222T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 407 AM MST WED FEB 20 2008 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST THURSDAY. THIS SNOW ADVISORY IS IN EFFECT FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED BY THURSDAY EVENING. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
8 follow-up statements
000 WWUS45 KPUB 201638 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 938 AM MST WED FEB 20 2008 ...MORE SNOW HEADING FOR THE SOUTHWEST MOUNTAINS... .A WINTER WEATHER SYSTEM WILL MOVE INTO SOUTHERN NEVADA LATE THIS AFTERNOON...AND THEN INTO CENTRAL ARIZONA BY LATE TONIGHT AND ACROSS NORTHERN NEW MEXICO ON THURSDAY. SNOW WILL BEGIN OVER THE SOUTHWEST MOUNTAINS LATER THIS MORNING OR EARLY AFTERNOON...AND THEN INCREASE BY THIS EVENING. THE SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY THURSDAY. COZ066-068-202245- /O.CON.KPUB.SN.Y.0003.080221T0100Z-080222T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 938 AM MST WED FEB 20 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST THURSDAY. THIS SNOW ADVISORY IS IN EFFECT FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED BY THURSDAY EVENING. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ HODANISH
000 WWUS45 KPUB 202200 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MST WED FEB 20 2008 ...MORE SNOW HEADING FOR THE SOUTHWEST MOUNTAINS... .A TIGHTLY WOUND UP UPPER LEVEL WEATHER SYSTEM WAS LOCATED OVER LAS VEGAS LATE WEDNESDAY AFTERNOON. THIS WEATHER SYSTEM WILL MOVE GENERALLY EAST AND BE LOCATED NEAR THE 4 CORNERS BY SUNRISE THURSDAY. THE STORM SHOULD BE IN THE TEXAS PANHANDLE BY THURSDAY EVENING. SNOW WAS FALLING OVER THE SOUTHWEST MOUNTAINS THIS AFTERNOON AND IS EXPECTED TO INCREASE IN INTENSITY TOWARDS MIDNIGHT TONIGHT. THE SNOW IS EXPECTED TO CONTINUE INTO THURSDAY AFTERNOON. COZ066-068-210400- /O.CON.KPUB.SN.Y.0003.080221T0100Z-080222T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 300 PM MST WED FEB 20 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST THURSDAY. THIS SNOW ADVISORY IS IN EFFECT FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED BY LATE THURSDAY AFTERNOON. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ HODANISH
000 WWUS45 KPUB 210341 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 841 PM MST WED FEB 20 2008 ...MORE SNOW HEADING FOR THE SOUTHWEST MOUNTAINS... .A TIGHTLY WOUND UP UPPER LEVEL WEATHER SYSTEM WAS LOCATED OVER SOUTHERN NEVADA WEDNESDAY EVENING. THIS WEATHER SYSTEM WILL MOVE GENERALLY EAST AND BE LOCATED NEAR THE 4 CORNERS BY SUNRISE THURSDAY. THE STORM SHOULD BE IN THE TEXAS PANHANDLE BY THURSDAY EVENING. SNOW WAS FALLING OVER THE SOUTHWEST MOUNTAINS THIS EVENING...AND IS EXPECTED TO INCREASE IN INTENSITY LATE TONIGHT. THE SNOW IS EXPECTED TO CONTINUE INTO THURSDAY AFTERNOON. COZ066-068-211145- /O.CON.KPUB.SN.Y.0003.000000T0000Z-080222T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 841 PM MST WED FEB 20 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. THIS SNOW ADVISORY IS IN EFFECT FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED BY LATE THURSDAY AFTERNOON. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS45 KPUB 211113 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 413 AM MST THU FEB 21 2008 ...MORE SNOW HEADING FOR THE SOUTHERN COLORADO MOUNTAINS... .A WEATHER SYSTEM WILL MOVE ACROSS SOUTHERN COLORADO THROUGH THE DAY...BRINGING SNOW TO MUCH OF THE AREA. THE MOST SIGNIFICANT ACCUMULATIONS WILL BE FOUND OVER THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...AND OVER THE SANGRE DE CRISTO MOUNTAINS. COZ072>075-211715- /O.EXB.KPUB.SN.Y.0003.080221T1900Z-080222T0700Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS 413 AM MST THU FEB 21 2008 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT. THIS SNOW ADVISORY IS IN EFFECT FOR THE SANGRE DE CRISTO MOUNTAINS. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BY MIDNIGHT TONIGHT. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ066-068-211715- /O.CON.KPUB.SN.Y.0003.000000T0000Z-080222T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 413 AM MST THU FEB 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THIS SNOW ADVISORY IS IN EFFECT FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED BY THIS EVENING. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS45 KPUB 211703 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1003 AM MST THU FEB 21 2008 ...MORE SNOW HEADING FOR THE SOUTHERN COLORADO MOUNTAINS... .A WEATHER SYSTEM WILL MOVE ACROSS SOUTHERN COLORADO THROUGH THE DAY...BRINGING SNOW TO MUCH OF THE AREA. THE MOST SIGNIFICANT ACCUMULATIONS WILL BE FOUND OVER THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...AND OVER THE SANGRE DE CRISTO MOUNTAINS. COZ066-068-212315- /O.CON.KPUB.SN.Y.0003.000000T0000Z-080222T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 1003 AM MST THU FEB 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THIS SNOW ADVISORY IS IN EFFECT FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED BY THIS EVENING. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ072>075-212315- /O.CON.KPUB.SN.Y.0003.080221T1900Z-080222T0700Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS 1003 AM MST THU FEB 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THIS SNOW ADVISORY IS IN EFFECT FOR THE SANGRE DE CRISTO MOUNTAINS. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BY MIDNIGHT TONIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL BETWEEN 3 PM AND 9 PM. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ HODANISH
000 WWUS45 KPUB 212158 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 258 PM MST THU FEB 21 2008 ...SNOW FALLING IN THE MOUNTAINS... .A WEATHER SYSTEM WAS LOCATED OVER NORTHEAST NEW MEXICO LATE THIS AFTERNOON. THIS WEATHER SYSTEM WILL BRING SNOW TO THE REGION. THE MOST SIGNIFICANT ACCUMULATIONS WILL BE FOUND OVER THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...AND OVER THE SANGRE DE CRISTO MOUNTAINS. COZ072>075-220400- /O.EXT.KPUB.SN.Y.0003.000000T0000Z-080222T0600Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS 258 PM MST THU FEB 21 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS SNOW ADVISORY IS IN EFFECT FOR THE SANGRE DE CRISTO MOUNTAINS. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BY LATE THIS EVENING. THE HEAVIEST SNOW IS EXPECTED TO FALL THROUGH 9 PM. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ066-068-220000- /O.CON.KPUB.SN.Y.0003.000000T0000Z-080222T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 258 PM MST THU FEB 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THIS SNOW ADVISORY IS IN EFFECT FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED BY EARLY THIS EVENING. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ HODANISH
000 WWUS45 KPUB 212344 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 444 PM MST THU FEB 21 2008 ...SNOW FALLING IN THE MOUNTAINS... .A WEATHER SYSTEM WAS LOCATED OVER THE OKLAHOMA AND TEXAS PANHANDLES...AND SOUTHEAST COLORADO...THIS EVENING. THIS WEATHER SYSTEM WILL BRING SNOW TO THE REGION. THE MOST SIGNIFICANT ACCUMULATIONS EXPECTED THROUGH THE EVENING WILL BE FOUND OVER THE SANGRE DE CRISTO MOUNTAINS. COZ066-068-220045- /O.EXP.KPUB.SN.Y.0003.000000T0000Z-080222T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 444 PM MST THU FEB 21 2008 ...SNOW ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE SNOW ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. THE WINTER SYSTEM IS EXPECTED TO CONTINUE MOVING TO THE EAST TONIGHT...ALLOWING SNOW TO DIMINISH ACROSS THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS. THOUGH LIGHT SNOW WILL MOST LIKELY CONTINUE THROUGH THE NIGHT...ADDITIONAL SIGNIFICANT SNOW ACCUMULATION IS NOT EXPECTED AND THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE. $$ COZ072>075-220600- /O.CON.KPUB.SN.Y.0003.000000T0000Z-080222T0600Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS 444 PM MST THU FEB 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS SNOW ADVISORY IS IN EFFECT FOR THE SANGRE DE CRISTO MOUNTAINS. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BY LATE THIS EVENING. THE HEAVIEST SNOW IS EXPECTED TO FALL THROUGH 9 PM. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS45 KPUB 220510 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1010 PM MST THU FEB 21 2008 ...SNOWFALL DIMINISHING... .THE UPPER LOW PRESSURE SYSTEM WAS CONTINUING EAST INTO THE CENTRAL U.S. LATE THURSDAY EVENING...ALLOWING SNOWFALL TO TAPER OFF ACROSS THE REGION. COZ072>075-220615- /O.CAN.KPUB.SN.Y.0003.000000T0000Z-080222T0600Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS 1010 PM MST THU FEB 21 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW WILL MOST LIKELY CONTINUE THROUGH THE NIGHT ACROSS THE SANGRE DE CRISTO MOUNTAINS...BUT ADDITIONAL SIGNIFICANT SNOW ACCUMULATION IS NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this snow advisory went out at Feb 19, 2:49 PM MST, 13 hours 18 minutes earlier.
Area forecast discussion, Feb 19, 2:49 PM MST, 13 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MST TUE FEB 19 2008 .SHORT TERM... (TONIGHT AND WEDNESDAY) MAIN CONCERNS IN THE SHORT TERM IS TIMING OF COLD FRONT WHICH WILL BACKDOOR INTO EASTERN COLORADO TONIGHT...THEN ONSET OF SNOW ACROSS THE WESTERN MTS WED AFTERNOON WITH THE APPROACH OF THE NEXT UPPER LEVEL STORM SYSTEM... LEE TROF OVER EASTERN CO...IN COMBINATION WITH RIDGING ALOFT HAS BROUGHT WARM TEMPS TO SE CO THIS AFTN...WITH READINGS IN THE UPPER 50S/LOWER 60S ACROSS THE PLAINS. A WEAK SHORTWAVE IS UNDERCUTTING THE RIDGE ACROSS AZ/NRN NM/SRN CO THIS AFTERNOON...BUT ONLY IMPACT THIS HAS HAD IS INCREASING HIGH CLOUDINESS ACROSS THE SRN SECTIONS OF THE FCST AREA. MEANWHILE...ARCTIC COLD FRONT IS MAKING ITS PUSH THROUGH THE CENTRAL PLAINS...AND HAS MOVED INTO NRN NE AS OF 21Z. FOR TONIGHT...MID/HIGH CLOUDINESS WILL CONTINUE TO STREAM ACROSS THE SRN SECTIONS...WHILE COLD FRONT CONTINUES TO ADVANCE SOUTHWARD THROUGH THE CENTRAL PLAINS. NAM12 BRINGS THE FRONT INTO KIOWA COUNTY BETWEEN 06Z-09Z...THEN BACKDOORS THE FRONT UP THE ARKANSAS RIVER THROUGH 12Z. LOW STRATUS DECK SHOULD DEVELOP/SPREAD IN IMMEDIATELY BEHIND THE FRONT...WITH MODEL SOUNDINGS INDICATING THE POSSIBILITY OF SOME PATCHY FREEZING FOG/FREEZING DRIZZLE ESPECIALLY ACROSS THE EASTERN COUNTIES DURING THE EARLY MORNING HOURS ON WED. ANY FREEZING DRIZZLE MAY BE VERY LOCALIZED AND BRIEF...SO NOT ANTICIPATING THE NEED FOR ANY WINTER WEATHER ADVISORIES...BUT DID INTRODUCE SOME PATCHY LIGHT FREEZING DRIZZLE TO GO ALONG WITH THE FREEZING FOG ALREADY IN THE GRIDS. MAX TEMPS ON WEDNESDAY WILL BE TRICKY AS COLD AIR WILL REMAIN ENTRENCHED ACROSS THE LOWER ARKANSAS RIVER VALLEY. MAINTAINED THE CURRENT IDEA IN THE GRIDS...WHICH IS TO UNDERCUT GUIDANCE TEMPS BY AROUND 10 DEGREES ACROSS THE SE PLAINS. AS ALWAYS...FORECASTING HOW FAR WESTWARD THIS COLD AIR WILL GET WILL BE THE CHALLENGE. WARMEST TEMPS WILL LIKELY BE ACROSS THE HIGHER ELEVATIONS OF THE RATON RIDGE...THE UPPER ARKANSAS RIVER VALLEY...AND THE WET MTN VALLEY...WHERE MAX TEMPS IN THE LOWER/MID 40S WILL BE POSSIBLE. COLDEST READINGS WILL BE ALONG THE CO/KS BORDER WHERE TEMPS MAY NOT MAKE IT ABOVE THE UPPER 20S. MEANWHILE...NEXT UPPER TROF WILL BE ENTERING THE SOUTHWEST US WHICH WILL BEGIN TO SPREAD INCREASING MOISTURE AND LIFT INTO THE WRN MTS BY WEDNESDAY AFTERNOON. SOUTHWESTERLY OROGRAPHIC FLOW WILL PROVIDE THE BEST LIFT TO THE EASTERN SAN JUAN MTS...BUT WIND SPEEDS ARE FAIRLY LIGHT (AROUND 10-15 KTS)...AND APPEARS BEST SYNOPTIC SCALE LIFT COMES IN LATER WEDNESDAY NIGHT. COULD SEE AN INCH OR TWO OF SNOWFALL IN LOCALIZED AREAS ACROSS THE CONTINENTAL DIVIDE REGION BY LATE WEDNESDAY AFTERNOON. ELSEWHERE SHOULD BE DRY...WITH STRATUS ERODING AND CEILINGS LIFTING FROM EAST TO WEST ACROSS THE PLAINS. .LONG TERM... (WED NIGHT-TUES) ...ACTIVE SOUTHERN JET STREAM THIS PERIOD... THE SOUTHERN JET WILL BE THE THE PREDOMINANT PLAYER DURING THIS PD. WE WILL LIKLEY SEE THREE SYSTEMS MOVING ACROSS THE REGION...ONE ON THU...THE 2ND ON SAT AND THE THIRD ON MONDAY. MOST OF THE SENSIBLE WX WILL AFFECT THE SOUTHERN 1/2 OF THE REGION. AFTER MONDAY....A LARGE RIDGE SHOULD BUILD OVER THE REGION DRYING US OUT A BIT. TYPICALLY...THESE S SYSTEMS ARE ON THE WET SIDE (DUE TO THE FLOW COMING DIRECTLY OFF THE PACIFIC) AND WE MAY SEE QUITE A BIT OF SNOW IN THE MTNS...ESPECIALLY ACROSS THE SW MTNS. OVERALL...I DID NOT MAKE ANY WHOLESALE CHANGES TO THE GRIDDED DATABASE. BY 00Z THUR FIRST SYSTEM SHOULD BE OVER THE S CALIF/AZ REGION MOVING DUE EAST. EXPECT SNOW TO PICK UP ACROSS THE SW MTNS DURING THE EVENING WITH THE PRECIP MOVING EAST. BY LATER IN THE EVENING WE MAY GET SOME PRECIP ON THE FAR E PLAINS. GIVEN THE THERMAL PROFLILES...SOME OF THIS PRECIP MAY TAKE ON THE FORM FREEZING PRECIP...AND FOR THIS REASON INCLUDED SOME FREEZING RAIN IN THE GRIDDS OVER THE FAR E PLAINS DURING THE EARLY MORNING HOURS OF THURSDAY. BY THURSDAY MORNING...THERMAL PROFILES OVER PLAINS TRANSISTION TO EITHER A RAIN OR SNOW PROFILE...SO THREAT OF FREEZING PRECIP SHOULD END. BEST CHANCE OF ANY PRECIP DURING THE DAY WILL BE GENERALLY S OF US50...ESPECIALLY ALONG THE RATON MESA REGION. FOR THE MTNS...PRECIP WILL BE DECREASING OVER THE SW MTNS BY MIDDAY. OVERALL...THE SJU MTNS MAY SEE 6-12 OF SNOW WITH THIS SYSTEM....AND HILITES MAY BE NECESSARY FOR THIS REGION LATER TONIGHT. BY FRIDAY...BRIEF RIDGING BUILDS OVER THE REGION AND ANY SIGNIF PRECIP SHOULD END. BY SAT...NEXT S TIER SYSTEM MOVES ACROSS THE REGION. THIS SYSTEM APPEARS TO BE A BIT STRONGER AND WETTER THAN THE FIRST...AND A BIT FARTHER N SO MOST OF THE CWA MAY HAVE A CHANCE OF PRECIP WITH THIS SYSTEM. ONCE AGAIN...SW MTNS SHOULD SEE THE HEAVIEST PRECIP WITH THIS WX SYSTEM GIVEN THE DIVERGENCE ALOFT...MODERATE SW 700 MB FLOW AND FAIRLY STEEP MID LVL LAPSE RATES. THE THIRD SSYTEM WILL BE MOVING IN LATE SUNDAY INTO MONDAY. TEMPS WILL BE A BIT COLDER WITH THIS SYSTEM AND THE SW MTNS SHOULD ONCE AGAIN SEE STEADY SNOW AND WIND. GIVEN THE JET STRUCTURE WITH THIS SYSTEM BELIEVE THE MODELS MAY BE UNDERFOREASTING THE INTENSITY OF THIS SYSTEM AND IT MAY BE A BIT MORE AMPLIFIED THAN WHAT CURRENT GUIDANCE IS INDICATING. AFTER THE THIRD SYSTEM GOES BY...A STRONG NW JET DEVELOPS OVER THE REGION AND REMAINS OVER THE STATE. WE WILL BE IN A STRONG BAROCLINIC ZONE MOST OF THE WEEK AND TEMPS WILL BE A BIT TRICKY AT BEST. IT SHOULD REMAIN DRY ACROSS MOST OF THE REGION...WITH THE C MTNS HAVING THE BEST CHANCE OF PRECIP. && .AVIATION... A COLD FRONT WILL ADVANCE FROM EAST TO WEST UP THE ARKANSAS RIVER VALLEY TONIGHT...REACHING KPUB BETWEEN 12Z-14Z...AND KCOS BETWEEN 14Z-16Z. IFR STRATUS WILL DEVELOP AND SPREAD IN IMMEDIATELY BEHIND THE FRONT WITH EXTENSIVE AREA OF LOW CLOUDS ACROSS MUCH OF THE SE PLAINS BY EARLY WEDNESDAY MORNING. PATCHY FREEZING FOG AND FREEZING DRIZZLE WILL BE POSSIBLE...ESPECIALLY EAST OF KPUB. THIS FRONT WILL BE TOO SHALLOW TO MAKE IT OVER THE SANGRES AND INTO THE SAN LUIS VALLEY...THUS KALS SHOULD CONTINUE TO SEE SOME PERIODIC HIGH CLOUDINESS OVERNIGHT WITH LIGHT WINDS. STRATUS WILL ERODE FROM EAST TO WEST ON WEDNESDAY...WITH SE LOW LEVEL FLOW CAUSING STRATUS TO PERSIST THE LONGEST ALONG THE SRN EDGE OF THE PALMER DIVIDE AFFECTING KCOS THROUGH LATE MORNING/EARLY AFTN. SCATTERED SNOW SHOWERS ALONG WITH MVFR/IFR CIGS WILL MOVE INTO THE SOUTHWEST MTS ALONG/WEST OF THE CONTDVD BY LATE AFTERNOON. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/34
Hazardous weather outlook, Feb 19, 6:08 AM MST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 608 AM MST TUE FEB 19 2008 COZ058>089-093>099-201315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 608 AM MST TUE FEB 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF STORMS WILL IMPACT SOUTHEASTERN COLORADO BEGINNING WEDNESDAY AFTERNOON. THE FIRST WILL MOVE THROUGH THE CENTRAL MOUNTAINS LATE WEDNESDAY INTO THURSDAY MORNING. SEVERAL INCHES OF SNOW ARE LIKELY OVER THE CONTINENTAL DIVIDE...AND SIGNIFICANT ACCUMULATIONS WILL BE POSSIBLE OVER THE EASTERN SAN JUANS. OVER THE PLAINS...THERE ARE STILL UNCERTAINTIES REGARDING THE TRACK OF THE STORM WHICH WILL DETERMINE HOW MUCH IF ANY SNOW WILL FALL EAST OF THE MOUNTAINS. ON WEDNESDAY...PRECIPITATION MAY BEGIN AS SOME LIGHT FREEZING DRIZZLE OVER EXTREME EASTERN COLORADO...PARTICULARLY EASTERN KIOWA AND PROWERS COUNTIES. SEVERAL INCHES OF SNOW WILL BE POSSIBLE OVER THE SANGRE DE CRISTO RANGE ON THURSDAY. ANOTHER STORM WILL AFFECT THE REGION LATE FRIDAY INTO SATURDAY. AGAIN...SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED OVER THE CONTINENTAL DIVIDE. THERE IS A CHANCE OF SOME SNOWFALL OVER THE PLAINS ON SATURDAY. A THIRD STORM WILL MOVE THROUGH SUNDAY INTO MONDAY. THE BEST CHANCE FOR ACCUMULATING SNOW WITH THIS STORM WILL AGAIN BE OVER THE CONTINENTAL DIVIDE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Snow Advisories in Colorado, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.